MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE PROLONG CONTINUOUS NERVE BLOCK SET; REGIONAL ANESTHESIA

AVANOS MEDICAL - IRVINE PROLONG CONTINUOUS NERVE BLOCK SET; REGIONAL ANESTHESIA
Model Number PL19100GC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 30-oct-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that while the doctor was placing the catheter, the needle cracked in half.There was no injury to the patient, and the physician used another catheter kit to continue and complete the procedure.
 
Additional Manufacturer Narrative
All information reasonably known as of 20-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 31-oct-2019 stating "the patient was stuck with the needle that broke.It didn't break close to the insertion site and was removed easily.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0002967057, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One needle with protective plastic sheath and opened product packaging was returned.The needle is severed 4.1 cm from the distal tip.The beveled distal tip was present and appeared undamaged.The device was examined under magnification and from varying angles.The broken ends were jagged and appeared pinched or compressed.A root cause was not established.All information reasonably known as of 15-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
PROLONG CONTINUOUS NERVE BLOCK SET
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9257161
Report Number2026095-2019-00180
Device Sequence Number16568865
Product Code CAZ
UDI-Device Identifier30680651327711
UDI-Public30680651327711
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K102007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model NumberPL19100GC
Device Catalogue Number103277103
Device Lot Number0002967057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/31/2019
12/20/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/21/2019
01/16/2020
Patient Sequence Number1